Alert archive / Indiana / Beach Hazards Statements in 2016
Beach Hazards Statement 8, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 15, 2016, 3:27 AM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Jul 15, 2016, 1:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2016, 3:27 AM CDT (08:27 UTC)
- In effect from
- Jul 15, 2016, 1:00 PM CDT
- Expired
- Jul 16, 2016, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
933 WHUS43 KLOT 150827 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 327 AM CDT FRI JUL 15 2016 ILZ006-014-INZ001-002-151630- /O.NEW.KLOT.BH.S.0008.160715T1800Z-160716T0600Z/ LAKE IL-COOK-LAKE IN-PORTER- 327 AM CDT FRI JUL 15 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ BEACHLER
4 follow-up statements
717 WHUS43 KLOT 151532 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1032 AM CDT FRI JUL 15 2016 ILZ006-014-INZ001-002-152345- /O.CON.KLOT.BH.S.0008.160715T1800Z-160716T0600Z/ LAKE IL-COOK-LAKE IN-PORTER- 1032 AM CDT FRI JUL 15 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ KMD
031 WHUS43 KLOT 152127 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 427 PM CDT FRI JUL 15 2016 ILZ006-014-INZ001-002-160530- /O.CON.KLOT.BH.S.0008.000000T0000Z-160716T0600Z/ LAKE IL-COOK-LAKE IN-PORTER- 427 PM CDT FRI JUL 15 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$
955 WHUS43 KLOT 160248 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 948 PM CDT FRI JUL 15 2016 ILZ006-014-INZ001-002-160600- /O.CON.KLOT.BH.S.0008.000000T0000Z-160716T0600Z/ LAKE IL-COOK-LAKE IN-PORTER- 948 PM CDT FRI JUL 15 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$
868 WHUS43 KLOT 160621 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 121 AM CDT SAT JUL 16 2016 ILZ006-014-INZ001-002-160730- /O.EXP.KLOT.BH.S.0008.000000T0000Z-160716T0600Z/ LAKE IL-COOK-LAKE IN-PORTER- 121 AM CDT SAT JUL 16 2016 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ BEACHLER
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 15, 3:11 AM CDT, 16 minutes earlier.
Area forecast discussion, Jul 15, 3:11 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
311 AM CDT FRI JUL 15 2016
.SHORT TERM...
309 AM CDT
Through Saturday...
Early this morning, a cold front stretches east to west across
central lower Michigan into the southern third of Wisconsin.
Scattered showers and extensive cloud cover in the form of low
stratus are in place behind the front, which is expected to drop
into northern Illinois and northwest Indiana mid to late this
morning. Cold air behind the front will result in steepening lapse
rates up through around 700mb which could produce a few light
showers or sprinkles as the front pushes through the region.
Afternoon highs will be 10 to 15 degrees cooler compared to
yesterday, topping out in the low to mid 70s north of I-88 and mid
to upper 70s to the south. Winds turning off of Lake Michigan
behind the front will keep temperatures in the low 70s along the
lake front. High pressure will build overhead tonight and should
allow skies to clear and winds to drop off. Expect overnight lows
to be in the mid to upper 50s for much of the CWA, with the
Chicago Metro area holding onto low 60s. Fair weather is expected
to be in place on Saturday on the back side of the ridge.
Southerly flow and mid level warm air advection should allow the
region to warm back to around 80, though an afternoon lake breeze
will keep temperatures in the 70s along the lake front in
Illinois.
BMD
&&
.LONG TERM...
309 AM CDT
Saturday night through Thursday...
Zonal flow will be in place to start the period, but a
strengthening upper ridge over the mid section of the country
will result in the return of heat by the end of the week.
Saturday night into Sunday, northern branch of the jet stream is
progged to dive into Manitoba and western Ontario phasing with low
amplitude waves in the more zonal southern stream jet in place
across the Northern Plains and Upper Midwest. Southwest flow out
ahead of these features will allow heat and humidity to build back
across the local area on Sunday, which could allow additional
showers and thunderstorms to develop. Forcing appears greatest
just off to our north and northwest Saturday night into Sunday,
but carry chance PoPs as models suggest there could be some
convection in the area under the broad mid level WAA. Mid-level
trough and attendant surface cold front are progged to sag across
the region Sunday night into Monday which would bring the greatest
probability for precip.
High pressure will build back overhead on Tuesday along with a
glancing blow of some cooler temps behind the front. From Tuesday
on, the upper ridge is progged to amplify, centered from Texas
into the Dakotas while the 850mb thermal ridge gradually builds
east towards the Mississippi Valley by the end of the week. With
the glancing thermal trough on Tuesday, expect highs only in the
low to mid 80s Tuesday afternoon, but as 850mb temps warm into the
low to mid 20C range by Thursday and Friday, expect highs to warm
into the 90s.
BMD
&&
.AVIATION...
For the 06Z TAFs...
Near cloudless skies presently over Northern Illinois and
Northwest Indiana; however, just to the north across Wisconsin
clouds thicken with steadily lowering towards low end VFR
borderline MVFR conds. Guidance continues to indicate this channel
of lower clouds will arrive around 11-14z but expect 14-16z for
timing of the solid MVFR conds with bases around 2kft agl. Some of
the hi-resolution forecast guidance continues to indicate with the
lowering cloud bases later this morning that a few spotty rain
showers may develop; however, presently expect the coverage of
precip to remain minimal and have opted to maintain a dry forecast
given the lower coverage of any precip expected.
Along with the clouds arrival will be a frontal boundary that
will bring about a wind shift from northwest to northeast. Expect
winds to flip to northeast around 18-20z, with the speeds
generally around 10-12kt. Much drier air will eventually filter
back in from the north, allowing for the bases to lift and clouds
to scatter back towards VFR conds by 22-23z. Winds will also be
steadily lowering towards 2-5kt by sunset Friday night.
Beachler
&&
.MARINE...
245 PM CDT
Gusty west winds across the nearshore waters will ease after
sunset as low pressure east of James Bay pulls northeast of the
region. A sharp cold front will move south across Lake Michigan
tonight into early Friday. Winds will shift to north along and
behind the front, with northeast winds across the Illinois
nearshore waters. Wave model forecasts depict 3-5 ft across NW
Indiana and 2-5 ft across NE IL and therefore have held off on a
small craft advisory for tomorrow at this point. High pressure
across the northern Plains will shift over the lake Friday night,
then east through the weekend. Gusty south-southwesterly winds
will develop on Sunday ahead of another cold front which will pass
across Lake Michigan later Monday and Monday night. High pressure
will return for the mid-week period.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ014...1 PM Friday TO 1 AM
Saturday.
IN...Beach Hazards Statement...INZ001-INZ002...1 PM Friday TO 1 AM
Saturday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...1 PM Friday TO 1 AM Saturday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 14, 4:08 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 408 PM CDT THU JUL 14 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 152115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 408 PM CDT THU JUL 14 2016 /508 PM EDT THU JUL 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY... HIGH SWIM RISK. SATURDAY... LIMITED THUNDERSTORM RISK SATURDAY NIGHT. SUNDAY... ELEVATED THUNDERSTORM RISK. MONDAY... LIMITED THUNDERSTORM RISK. WEDNESDAY... LIMITED THUNDERSTORM RISK. DISCUSSION: ONE OR MORE BOUTS OF THUNDERSTORMS COULD OCCUR FROM SATURDAY NIGHT THROUGH TUESDAY...WITH A LINGERING SMALL CHANCE INTO WEDNESDAY. ITS TOO EARLY TO PIN DOWN DETAILS...BUT SOME SEVERE WEATHER THREAT COULD EXIST AT TIMES DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-152115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 408 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SATURDAY NIGHT THROUGH WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-152115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 408 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SATURDAY NIGHT THROUGH WEDNESDAY. && MDB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:26 AM CDT | Small Craft Advisory | LOT | 22 hr |
Nearby
Beach Hazards Statements in Indiana, 2016Beach Hazards Statements in Illinois, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.